Skip to content


  • Research Article
  • Open Access

On the system of rational difference equations xn+1 = f(yn-q, xn-s), yn+1 = g(xn-t, yn-p)

Advances in Difference Equations20062006:051520

  • Received: 20 March 2006
  • Accepted: 28 May 2006
  • Published:


We study the global behavior of positive solutions of the system of rational difference equations xn+1 = f(yn-q, xn-s), yn+1 = g(xn-t, yn-p), n = 0,1,2,..., where p, q, s, t {0,1,2,...} with st and pq, the initial values x-s, x-s+1,...,x0, y-p, y-p+1,...y0 (0,+∞). We give sufficient conditions under which every positive solution of this system converges to the unique positive equilibrium.


  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis
  • Functional Equation


Authors’ Affiliations

Department of Mathematics, College of Mathematics and Information Science, Guangxi University, Nanning, Guangxi, 530004, China
Department of Mathematics, Guangxi College of Finance and Economics, Nanning, Guangxi, 530003, China


  1. Agarwal RP, O'Regan D, Wong PJY: Eigenvalue characterization of a system of difference equations. Nonlinear Oscillations 2004,7(1):3–47.MathSciNetView ArticleMATHGoogle Scholar
  2. Agarwal RP, Wong PJY: Advanced Topics in Difference Equations, Mathematics and Its Applications. Volume 404. Kluwer Academic, Dordrecht; 1997:viii+507.View ArticleGoogle Scholar
  3. Camouzis E, Papaschinopoulos G: Global asymptotic behavior of positive solutions on the system of rational difference equations x n +1 = 1 + x n / y n- m , y n+1 = 1 + y n / x n-m . Applied Mathematics Letters 2004,17(6):733–737. 10.1016/S0893-9659(04)90113-9MathSciNetView ArticleMATHGoogle Scholar
  4. Çinar C: On the positive solutions of the difference equation system x n+1 = 1/ y n , y n+1 = y n / x n-1 y n-1 . Applied Mathematics and Computation 2004,158(2):303–305. 10.1016/j.amc.2003.08.073MathSciNetView ArticleGoogle Scholar
  5. Clark D, Kulenović MRS: A coupled system of rational difference equations. Computers & Mathematics with Applications 2002,43(6–7):849–867. 10.1016/S0898-1221(01)00326-1MathSciNetView ArticleMATHGoogle Scholar
  6. Clark D, Kulenović MRS, Selgrade JF: Global asymptotic behavior of a two-dimensional difference equation modelling competition. Nonlinear Analysis 2003,52(7):1765–1776. 10.1016/S0362-546X(02)00294-8MathSciNetView ArticleMATHGoogle Scholar
  7. Grove EA, Ladas G, McGrath LC, Teixeira CT: Existence and behavior of solutions of a rational system. Communications on Applied Nonlinear Analysis 2001,8(1):1–25.MathSciNetMATHGoogle Scholar
  8. Kulenović MRS, Nurkanović M: Asymptotic behavior of a system of linear fractional difference equations. Journal of Inequalities and Applications 2005,2005(2):127–143. 10.1155/JIA.2005.127MathSciNetMATHGoogle Scholar
  9. Papaschinopoulos G, Schinas CJ: On a system of two nonlinear difference equations. Journal of Mathematical Analysis and Applications 1998,219(2):415–426. 10.1006/jmaa.1997.5829MathSciNetView ArticleMATHGoogle Scholar
  10. Papaschinopoulos G, Schinas CJ: On the system of two nonlinear difference equations x n+1 = A + x n-1 / y n , y n+1 = A + y n-1 x n . International Journal of Mathematics and Mathematical Sciences 2000,23(12):839–848. 10.1155/S0161171200003227MathSciNetView ArticleMATHGoogle Scholar
  11. Yang X: On the system of rational difference equations x n = A + y n-1 / x n- p y n- q , y n = A + x n-1 / xn-ryn-s. Journal of Mathematical Analysis and Applications 2005,307(1):305–311. 10.1016/j.jmaa.2004.10.045MathSciNetView ArticleGoogle Scholar


© T. Sun and H. Xi 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.